MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a redo double lumen tpn catheter set used for total parenteral nutrition (tpn) broke at an unspecified time following implantation.The device was initially implanted following a previous catheter breakage.The conditions and handling circumstances leading up to the event are not known.The device was completely explanted and replaced.No further event or patient information was provided.This is one of two reports being submitted as two devices reportedly broke.Reference mdr numbers 1820334-2017-00707 and 1820334-2017-00710.The same patient is associated with both reports.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device tubing was pinched at the base of the y fitting.At the location of the pinch in the tubing, a visual observation noted that the tubing was partially separated, involving both lumens.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were two other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6504782
Report Number1820334-2017-00707
Device Sequence Number18917289
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)190810(10)7031528
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 MO